Alert archive / Ohio / Small Craft Advisories in 2012
Small Craft Advisory 88, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 9, 2012, 3:47 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 3:47 AM EST (08:47 UTC)
- Expired
- Dec 9, 2012, 3:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
488 WHUS71 KCLE 090847 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 347 AM EST SUN DEC 9 2012 LEZ142>144-091700- /O.NEW.KCLE.SC.Y.0088.121209T0847Z-121209T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 347 AM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * WINDS AND WAVES: NORTHEAST WINDS THIS MORNING WILL TURN EAST BY THIS AFTERNOON RANGING 10 AND 20 KNOTS. WAVES ARE EXPECTED TO RANGE BETWEEN 3 AND 5 FEET THROUGH THIS MORNING AND MUCH OF THE AFTERNOON. WINDS ARE EXPECTED TO SHIFT TO THE SOUTH BY LATE AFTERNOON...AND WAVES WILL SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
1 follow-up statement
215 WHUS71 KCLE 091420 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 920 AM EST SUN DEC 9 2012 LEZ142>144-092000- /O.CON.KCLE.SC.Y.0088.000000T0000Z-121209T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 920 AM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * WINDS AND WAVES: EASTERLY WINDS OF 10 AND 20 KNOTS WILL CONTINUE THROUGH THE AFTERNOON. WAVES OF 3 AND 5 FEET ARE EXPECTED MUCH OF THE AFTERNOON. WINDS ARE EXPECTED TO SHIFT TO THE SOUTH BY LATE AFTERNOON...AND WAVES WILL BEGIN TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 12:23 AM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Dec 9, 12:23 AM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1223 AM EST SUN DEC 9 2012 .SYNOPSIS... WEAK HIGH PRESSURE WILL MOVE EAST ACROSS THE AREA EARLY THIS MORNING. A LOW WILL MOVE NORTHEAST ACROSS THE REGION EARLY MONDAY PULLING A COLD FRONT EAST OF THE AREA. HIGH PRESSURE WILL PUSH UP THE OHIO VALLEY TUESDAY NIGHT THROUGH WEDNESDAY...MOVING TO THE MID ATLANTIC COAST BY FRIDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE RIDGE ACROSS THE AREA WILL SHIFT EAST DURING THE EARLY MORNING HOURS. RADAR IS SHOWING SOME RETURNS OVER NORTHERN INDIANA BUT THAT ACTIVITY SEEMS TO BE SHIFTING NORTH. SOME RAIN DEVELOPING OVER ILLINOIS AND THAT WILL BE ADVANCING EAST TOWARD THE FORECAST AREA. THE CLOUDS WILL HOLD IN PLACE. BECAUSE OF THAT RAISED THE LOWS SEVERAL DEGREES. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/... ATTENTION SHIFTS TO NEXT S/W THAT WILL WORK EAST INTO THE LAKES BY MONDAY NIGHT AND ACROSS THE CWA EARLY WED. THE SURFACE LOW INDUCED BY THE UPPER TROUGH IS PROGGED TO EJECT NE ACROSS OUR AREA SUN NIGHT. DEEP MOISTURE ARRIVES EARLY SUN WITH RAIN SPREADING NE ACROSS THE CWA DURING THE DAY. SOME OF THE RAIN COULD BE LOCALLY MODERATE AND WITH MARGINAL INSTABILITY THERE MAY BE A LITTLE THUNDER...MAINLY FOR THE SE HALF OF THE CWA. THE GROUND SHOULD BE ABLE TO TAKE SEVERAL INCHES OF RAIN OR MORE OVER 6 OR MORE HOURS SO NOT EXPECTING FLOODING TO BECOME A PROBLEM. COLDER AIR PUSHES IN BEHIND THE LOW ON MON. TEMPS WILL LIKELY BE STEADY OR FALL SOME DURING THE COURSE OF THE DAY ON MON. THE RAIN MAY START TO CHANGE TO SNOW BUT GIVEN THE WARMER INITIAL CONDITIONS AND THE FACT THAT THE PRECIP WILL BE TAPERING OFF NOT LOOKING FOR ACCUMULATION OUTSIDE OF THE SNOWBELT. IN THE SNOWBELT...THERE MAY BE ENOUGH MOISTURE AROUND 850 MB FOR SOME SHSN MON NIGHT AND TUE BUT WITH MID LEVEL MOISTURE LACKING HAVING A HARD TIME SEEING MUCH MORE THAN A FEW INCHES ACCUMULATION. HIGH PRESSURE AND DRY AIR PUSH IN FOR TUE NIGHT SO ANY LINGERING FLURRIES IN THE SNOWBELT WILL END. TUE NIGHT SHOULD BE THE COLDEST NIGHT AS THE HIGH MOVES OVERHEAD TO PROVIDE CLEARING SKIES AND LIGHT WINDS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... THE SECOND HALF OF THE WORK WEEK WILL BE DRY WITH A RIDGE OF HIGH PRESSURE DRAPED ACROSS THE REGION. PRECIP CHANCES WILL BEGIN TO INCREASE TOWARD THE WEEKEND AS LOW PRESSURE TAKES SHAPE OVER THE PLAINS. THE NEW ECMWF IS A LITTLE SLOWER THAN THE GFS TRACKING THIS LOW ACROSS THE WESTERN LAKES NEXT WEEKEND. EITHER WAY...THINK PRECIP WILL BE POSSIBLE FRIDAY NIGHT AT THE EARLIEST. BETTER CHANCES WILL OCCUR ON SATURDAY. THIS SHOULD BE AN ALL RAIN EVENT AS THE LOCAL AREA WILL REMAIN IN THE WARM SECTOR. && .AVIATION /05Z SUNDAY THROUGH THURSDAY/... IFR STRATUS MAY HANG ON AT KMFD OVERNIGHT OTHERWISE MOST SITES WILL CONTINUE TO SEE MVFR CEILINGS. THE WIND WILL VEER FROM NORTHEAST TO EAST AND EVENTUALLY SOUTHEAST ON SUNDAY. RAIN WILL REDEVELOP SUNDAY LATE MORNING AND AFTERNOON AND CEILINGS WILL COME BACK DOWN TO IFR FOR A WHILE. THE SURFACE LOW PRESSURE CENTER AND WARM FRONT WILL PUSH NORTH ACROSS THE AREA SUNDAY EVENING AND THE RAIN WILL BECOME MORE SHOWERY. OUTLOOK...NON-VFR LIKELY SUNDAY NIGHT INTO TUESDAY. && .MARINE... NE FLOW WILL DEVELOP ON THE LAKE TONIGHT AS A RIDGE PASSES TO THE NORTHEAST. THE FLOW WILL BECOME SOUTHERLY ON SUNDAY AS A WARM FRONT LIFTS ACROSS THE LAKE. AT THE SAME TIME WINDS SPEEDS WILL BEGIN TO INCREASE AND WILL LIKELY NEED A SMALL CRAFT SOMETIME LATE SUNDAY OR SUNDAY EVENING. A COLD FRONT WILL BE FORCED ACROSS THE LAKE SUNDAY NIGHT AS LOW PRESSURE PASSES TO THE NORTH. SPEEDS WILL INCREASE AND SUSTAINED W TO NW FLOW IN THE 25 TO 30 KNOT RANGE IS NOT OUT OF THE QUESTION LATE SUNDAY NIGHT INTO MONDAY. ANOTHER RIDGE WILL MOVE ACROSS THE LAKE ON TUESDAY CAUSING THE FLOW TO AGAIN BECOME SW. SW FLOW WILL THEN CONTINUE THROUGH THE END OF THE PERIOD WITH SPEEDS BEGINNING TO INCREASE ON WEDNESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...KIELTYKA SHORT TERM...ADAMS LONG TERM...KUBINA AVIATION...KOSARIK MARINE...KUBINA
Hazardous weather outlook, Dec 8, 4:32 AM EST, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 432 AM EST SAT DEC 8 2012 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-090945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 432 AM EST SAT DEC 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:33 PM EST | Small Craft Advisory | CLE | 5 hr |
Nearby
Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.